Date amended:
External
Statements of Principles

Ischaemic heart disease - Acute cholinergic poisoning from exposure to an organophosphorus ester Factor

RMA definition

The RMA has defined acute cholinergic poisoning as:

"symptoms and signs due to the inhibition of acetylcholinesterase enzyme activity which occur within twenty-four hours following exposure. These symptoms and signs are acute paralysis, overwhelming bronchial secretions, bradycardia, gastrointestinal distress, miosis, lacrimation or diarrhoea."

For the purposes of the SoPs for Depressive Disorder, Parkinson's disease and parkinsonism, acute cholinergic poisoning is by exposure to an organophosphorus ester.

General information

Acetylcholinesterase is an enzyme that operates in the synaptic clef (the space between two nerve cells) so the next nerve impulse can be transmitted across the synaptic gap. It is sometimes abbreviated as AChE.

Last reviewed for CCPS 27 April 2010.

Investigative Documents
Type Title PDF Format Word Format
Claimant Report
Acute Myocardial Infarction - Exposure to an Organophosphorus Ester
Document
Document
 
Preliminary questions [41525]

41526 there is some evidence that an episode of acute cholinergic poisoning from exposure to an organophosphorus ester may be a factor in the development or worsening of the condition under consideration.

41557 the veteran experienced an acute myocardial infarction.

41527 the veteran has experienced acute cholinergic poisoning from exposure to an organophosphorus ester at some time.

41528  the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and VEA service for ischaemic heart disease.

41529   the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and VEA service for the clinical onset of the condition under consideration.

41558  the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and operational service for the clinical onset of the condition under consideration.

or

41559  the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and eligible service for the clinical onset of the condition under consideration.

or

7334     the clinical onset of the condition under consideration occurred after the end of the veteran's last period of VEA service.

7335     the condition under consideration permanently worsened.

41530   the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and VEA service for the clinical worsening of the condition under consideration.

41563  the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and operational service for the clinical worsening of the condition under consideration.

or

41564  the veteran has established the causal connection between acute cholinergic poisoning from exposure to an organophosphorus ester and eligible service for the clinical worsening of the condition under consideration.

Clinical onset and operational service [41558]

41560 the veteran experienced an episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical onset of the condition under consideration.

41561 the veteran's acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical onset of the condition under consideration was related to the veteran's operational service.

41562 the veteran's acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical onset of the condition under consideration was due to the veteran's serious default, wilful act or serious breach of discipline.

Clinical onset and eligible service [41559]

41565 the veteran had an episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 14 days before the clinical onset of the condition under consideration.

41566 the episode of the veteran's acute cholinergic poisoning from exposure to an organophosphorus ester with the 14 days before the clinical onset of the condition under consideration occurred during the veteran's eligible service.

41688 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 14 days before the clinical onset of the condition under consideration was caused by eligible service.

41567 the episode of the veteran's acute cholinergic poisoning from exposure to an organophosphorus ester with the 14 days before the clinical onset of the condition under consideration was due to the veteran's serious default, wilful act or serious breach of discipline.

Clinical worsening and operational service [41563]

41595 the veteran had an episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical worsening of the condition under consideration.

41597 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical worsening of the condition under consideration occurred during operational service.

41596 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical worsening of the condition under consideration was caused by operational service.

41598 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 21 days before the clinical worsening of the condition under consideration was due to the veteran's serious default, wilful act or serious breach of discipline.

Clinical worsening and eligible service [41564]

41599 the veteran had an episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 14 days before the clinical worsening of the condition under consideration.

41600 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 14 days before the clinical worsening of the condition under consideration occurred during eligible service.

41601 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 14 days before the clinical worsening of the condition under consideration was caused by eligible service.

41602 the episode of acute cholinergic poisoning from exposure to an organophosphorus ester within the 14 days before the clinical worsening of the condition under consideration was due to the veteran's serious default, wilful act or serious breach of discipline.